Home » Frequently asked Questions on Health » When will the side effects of Lamitor subside?

When will the side effects of Lamitor subside?

Q: My 4 years old daughter has fits problem since she was 1 month old. The doctor gave her Gardnel and Valperin. She is developing normal speech and now speaks 3 to 4 wards at a time and communicates well. Thirteen days back doctor has started with Lamitor DT 25 after which she got the side effects like lack of sleep, loss of appetite, loose motions, vomiting, fever, rashes and redness on face and body. She is very cranky and her walk is also not proper. The doctor asked us to stop Lamitor. Till when these side effects will last? Her MRI is normal but in EEG there is variation on the right. She does all her activities normal. Please advise.

A:Lamotrigine is a good medicine in the treatment of epilepsy. However, some patients can develop an allergic reaction with rash, fever, redness of eyes etc. The medication needs to be stopped immediately or else severe skin reactions like Steven Johnson syndrome may ensue. The rash will subside over a few days to a couple of weeks if it is not severe. Your doctor will use another medication with lesser risk of a rash. Incidentally, I would advise you to get your child assessed by a Developmental Pediatrician or a Child Neurologist because a 4 year old child using 3-4 word small sentences indicates a delay in speech function.

RELATED FAQ

................... Advertisement ...................

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------